Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Gray, ME

June 9, 2015Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2015, 4:56 PM EDT for Grafton County, New Hampshire. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2015, 4:56 PM EDT (20:56 UTC)
Expired
Jun 9, 2015, 5:45 PM EDT
In force
49 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Grafton County, NH

The radar

The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:16 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:40 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 9, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
340 PM EDT TUE JUN 9 2015

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT AND WILL BE
FOLLOWED BY A RIDGE ON HIGH PRESSURE ON WEDNESDAY. LOW PRESSURE
CROSSING SOUTHERN CANADA WEDNESDAY NIGHT WILL DRIVE ANOTHER COLD
FRONT THROUGH THE REGION THURSDAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE
GREAT LAKES WILL TRACK NORTHEAST FRIDAY NIGHT AND WILL PUSH EAST
THROUGH NEW ENGLAND ON SATURDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTHWEST SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT APPROACHING FROM THE WEST CURRENTLY PUSHING A LINE OF
CONVECTION THROUGH EASTERN NEW YORK AND EXPECT THIS LINE TO HOLD
TOGETHER AS IT ENTERS THE CONNECTICUT VALLEY LATE THIS AFTERNOON.
SAT PICS SHOWING PARTIAL CLEARING ACROSS MUCH OF NEW HAMPSHIRE AND
TEMPERATURES ARE GRADUALLY RESPONDING SO SHOULD HAVE ENOUGH CAPE BY
THE TIME IT PUSHES INTO WESTERN ZONES TO SUSTAIN CONVECTION.

GENERALLY DEALING WITH MARGINAL CAPES DURING THE REMAINDER OF THE
AFTERNOON...BUT GOOD BULK SHEAR ACROSS THE AREA AND PWAT'S OF 1.4
TO 1.6 WILL INCREASE THE POTENTIAL FOR DAMAGING WINDS WITH
STRONGER CELLS AND BOWING LINE SEGMENTS. MAINE THREAT WILL BE
CONFINED TO NEW HAMPSHIRE AS CONTINUING ONSHORE FLOW HAS MUCH OF
MAINE UNDER A STRONG MARINE LAYER...SO EXPECT ANY CONVECTION TO
GRADUALLY DIE OUT AS IT ENTERS WESTERN MAINE. COULD SEE SOME SMALL
HAIL IN STRONGER CELLS IN NEW HAMPSHIRE BUT SHOULD REMAIN BELOW
SEVERE LIMITS DUE TO LIMITED CAPES.

SECOND CONCERN WILL BE FOR HEAVY RAINFALL IN NORTHWEST ZONES WHERE
OVER AN INCH HAS FALLEN IN THE PAST 24 HOURS. SHORTWAVE APPROACHING
FROM THE WEST WILL GO SLIGHTLY NEGATIVE AS IT SWINGS THROUGH
NORTHERN ZONES THIS EVENING MAY RESULT IN TRAINING CELLS AND
PERSISTENT HEAVY RAINFALL THROUGH MIDNIGHT IN THE MOUNTAINS OF
MAINE AND NEW HAMPSHIRE AND THIS WILL BE WATCHED CLOSELY THROUGH
THIS EVENING. EXPECT RAIN AND SHOWERS TO TAPER OFF AFTER MIDNIGHT
IN NORTHERN ZONES. LOWS OVERNIGHT WILL RANGE FROM THE MID 50S
NORTH TO THE LOWER 60S SOUTH.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
SKIES WILLL CLEAR WEDNESDAY MORNING AS A WEAK RIDGE OF HIGH
PRESSURE PUSHES IN FROM THE WEST. NOT A LOT OF COLD AIR BEHIND THE
THE FRONT SO TEMPS WILL BOUNCE BACK INTO THE MID 70S TO MID 80S
UNDER MOSTLY SUNNY SKIES. EXPECT WINDS TO BACK AROUND TO THE SOUTH
TO SOUTHWEST IN THE AFTERNOON CAPPING TEMPS IN MIDCOAST AREAS IN
THE LOWER 70S.

NEXT SHORTWAVE SWINGS IN FROM THE WEST WEDNESDAY NIGHT BRINGING
SHOWERS TO NORTHERN ZONES OVERNIGHT. NOT A LOT OF MOISTURE WITH
THIS SYSTEM AND WILL BE A QUICK HITTER WITH ASSOCIATED COLD FRONT
PUSHING OFFSHORE BY THURSDAY MORNING. OVERNIGHT LOWS WILL RANGE
FROM THE MID 50S NORTH TO THE MID 60S SOUTH.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
GENERALLY SPEAKING THE OUTLOOK PERIOD WILL BE COMPRISED OF A
SERIES OF FAST MOVING SYSTEMS WITH MILD TEMEPRATURES.

HIGH PRESSURE MOVES ACROSS THE REGION THURSDAY AND FRIDAY
PRODUCING DRY AND WARM CONDITIONS THEN MOVES OFFSHORE BY FRIDAY
NIGHT. THE NEXT CLIPPER SYSTEM WILL MOVE QUICKLY INTO THE
NORTHEAST FRI NIGHT AND THEN EXIT WELL OFF THE NEW ENGLAND COAST
BY LATE SAT...SHOWERS WILL BE ASSOCIATED WITH THIS SYSTEM. HIGH
PRESSURE RETURNS FOR A VERY NICE DAY ON SUNDAY AND WILL ALSO MOVE
OFFSHORE QUICKLY AND BY MONDAY ANOTHER SYSTEM, ALTHOUGH WEAKER,
WILL MOVE INTO THE AREA WITH SCATTERED SHOWERS RETURNING. MODELS
OVERALL IN CLOSE AGREEMENT ALTHOUGH SOME DIFFERENCES ON TIMING
WITH THE FAST MOVING SYSTEMS. THUS THE OUTLOOK PERIOD WAS BASED ON
A BLEND OF THE MODELS FOR BOTH TEMPERATURES AND PRECIPITATION.
&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...AREAS OF IFR/LIFR CEILINGS AND VSBY
OVERNIGHT...IMPROVING TO VFR WEDNESDAY. AREAS OF MVFR CEILINGS
WEDNESDAY NIGHT IN THE NORTH AND VFR ELSEWHERE.

LONG TERM...VFR CONDITIONS THROUGH FRIDAY..THEN LOWER TO MVFR FRI
NIGHT AND SAT IN SCATTERED SHOWERS. CONDITIONS RETURN TO VFR SAT
NIGHT AND SUN.

&&

.MARINE...
SHORT TERM...CONTINUING SCA'S THROUGH MIDNIGHT.

LONG TERM...WINDS/SEAS EXPECTED TO BE BELOW SCA CONDITIONS
THROUGH THE OUTLOOK PERIOD.

&&

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Jun 9, 3:20 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT TUE JUN 9 2015

NHZ001>009-011-012-015-101930-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
320 PM EDT TUE JUN 9 2015

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ153-MEZ007-008-012-013-018>021-023>026-NHZ010-013-014-101930-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ009-014-022-027-028-101930-
CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR WALDO-KNOX-COASTAL WALDO-
320 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>152-154-101930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
320 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 9, 1:46 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
146 PM EDT TUE JUN 9 2015

MEZ012-020-091815-
ANDROSCOGGIN ME-SOUTHERN OXFORD ME-
146 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ANDROSCOGGIN COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE

* UNTIL 215 PM EDT

* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER 8 MILES EAST OF BRYANT POND...MOVING TO THE EAST
  AT 25 MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS SHOWER.

* LOCATIONS IMPACTED INCLUDE...
  TURNER...
  CANTON...
  LEEDS...
  WEST PARIS...
  AND BUCKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SHOWER COULD INTENSIFY INTO A THUNDERSTORM...SO MONITOR LOCAL
RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4423 7011 4429 7065 4443 7055 4447 7012
      4436 7012
TIME...MOT...LOC 1741Z 270DEG 20KT 4437 7048

CEMPA
Special weather statement, Jun 9, 4:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
413 PM EDT TUE JUN 9 2015

NHZ003-005-007-008-011-015-092115-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHERN GRAFTON NH-MERRIMACK NH-
SOUTHERN GRAFTON NH-CHESHIRE NH-SULLIVAN NH-
413 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CLARENDON TO
  NEAR WILMINGTON...MOVING TO THE NORTHEAST AT 45 MPH.

* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CLAREMONT...
  LEBANON...
  NEW LONDON...
  JAFFREY...
  AND MARLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 4295 7253 4300 7244 4305 7247 4308 7244
      4325 7244 4331 7240 4338 7242 4357 7238
      4360 7234 4370 7230 4377 7220 4389 7217
      4394 7211 4400 7196 4271 7175 4273 7246
      4277 7249 4277 7252 4287 7256
TIME...MOT...LOC 2010Z 232DEG 40KT 4356 7293 4280 7283

CEMPA

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:46 PM EDTSpecial Weather StatementGYXAndroscoggin29 min
Jun 9, 6:40 PM EDTSpecial Weather StatementGYXAndroscoggin35 min
Jun 9, 7:18 PM EDTSpecial Weather StatementGYXAndroscoggin42 min
Jun 9, 4:13 PM EDTSpecial Weather StatementGYXCheshire, Sullivan62 min
Jun 9, 5:07 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan38 min
Jun 9, 5:21 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan39 min
Jun 9, 6:15 PM EDTSpecial Weather StatementGYXBelknap, Carroll, Rockingham, Strafford60 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.